Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Albuquerque, NM

April 7, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 7, 2008, 7:18 AM MDT for 12 counties in New Mexico. It took effect at Apr 7, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 7:18 AM MDT (13:18 UTC)
In effect from
Apr 7, 2008, 12:00 PM MDT
Expired
Apr 7, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 071318
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 AM MDT MON APR 7 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN
AND CENTRAL NEW MEXICO...

.DEEPENING SURFACE LOW PRESSURE OVER THE EASTERN BORDER OF NEW
MEXICO COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING FROM WEST
TO EAST ACROSS THE STATE TODAY WILL PRODUCE WEST WINDS TO 30 MPH
WITH FREQUENT GUSTS TO 40 MPH THROUGHOUT THE AFTERNOON. RELATIVE
HUMIDITIES FALLING INTO THE SINGLE DIGITS AND LOW TEENS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON.
HUMIDITIES WILL RECOVER GRADUALLY TO NEAR 20 PERCENT AFTER SUNSET
TO EASE THE FIRE WEATHER DANGER. OVER HIGHER TERRAIN...RED FLAG
CONDITIONS WILL BE MOST SEVERE BELOW 8000 FEET AND SIGNIFICANT
SNOW PACK.

NMZ101>109-080200-
/O.UPG.KABQ.FW.A.0025.080407T1800Z-080408T0200Z/
/O.NEW.KABQ.FW.W.0029.080407T1800Z-080408T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
718 AM MDT MON APR 7 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:59 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 7, 2:59 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MDT MON APR 7 2008

.DISCUSSION...
WINDS TO BE UP SOMEWHAT THIS AFTERNOON COMPARED TO SUNDAY AS MID
LEVEL WINDS TO BE HIGHER AND SFC PRESSURE GRADIENT TO BE TIGHTER
ACROSS THE STATE. SPEEDS STRONG ENOUGH TO REQUIRE A WIND ADVISORY
FOR ZONE 11 AND THE COMBO OF WINDS AND RH TO BE POTENT ENOUGH TO
REQUIRE A RED FLAG WARNING FOR ENTIRE FIRE WX FCST AREA. A FEW
FAST MOVING SHORT WAVES WILL BE CARVING A BROADER LONGER WAVE
TROUGH ACROSS THE AREA LATER TODAY WHICH WILL HELP INCREASE THE
MID LVL WINDS. ONLY ISOLATED SHOWERS AND MOUNTAIN SNOW SHOWERS
FAR N OVER THE NEXT ROUGHLY 24 HRS. NEXT SYSTEM LOOKS TO BE AT
LEAST A LITTLE MORE AMPLIFIED AND MAY BRING A LITTLE WIDER
COVERAGE OF SHOWERS TO THE N AND E...BUT GFS MORE CONSERVATIVE
THAN NAM ON THE COVERAGE. EVEN WITH MORE AGGRESSIVE NAM FCST...IT
APPEARS THAT ADVISORY LEVEL MOUNTAIN SNOWS MAY BE A LONG SHOT AND
GIVEN THE MODEL DISAGREEMENT WILL NOT GO WITH ANY PCPN HIGHLIGHTS
FOR NOW. 43

&&

.AVIATION...
DEEPENING SURFACE LOW OVER EASTERN NEW MEXICO THIS AFTERNOON WITH
BRISK WESTERLY WINDS ALOFT WILL PRODUCE GUSTY WEST WINDS STATEWIDE
THIS AFTERNOON. VIZ AND CIGS VFR STATEWIDE THROUGH THE NEXT 24
HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  33  61  35 /  10   5   0  10
GALLUP..........................  64  25  59  31 /   5   0   0  10
GRANTS..........................  66  26  62  29 /   0   0   0   5
GLENWOOD........................  74  37  72  36 /   0   0   0   5
CHAMA...........................  53  21  48  23 /  10  10   5  20
LOS ALAMOS......................  61  29  57  32 /   0   0   0  10
RED RIVER.......................  49  23  47  23 /  10  10   5  20
TAOS............................  61  24  56  28 /   5   5   0  10
SANTA FE........................  65  33  60  34 /   0   0   0  10
SANTA FE AIRPORT................  67  33  61  34 /   0   0   0   5
ESPANOLA........................  70  32  66  35 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  71  41  67  41 /   0   0   0   5
ALBUQUERQUE VALLEY..............  72  36  69  41 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  70  39  66  40 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  73  40  71  40 /   0   0   0   5
SOCORRO.........................  77  41  73  43 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  63  34  62  33 /   0   0   0   5
MORIARTY/ESTANCIA...............  68  35  64  37 /   0   0   0   5
CARRIZOZO.......................  74  40  70  41 /   0   0   0   0
RUIDOSO.........................  69  38  60  37 /   0   0   0   0
RATON...........................  64  30  61  30 /   5  10   5  10
LAS VEGAS.......................  66  34  58  31 /   0   0   0  10
ROY.............................  65  36  58  35 /   0   5   5  10
CLAYTON.........................  67  37  62  33 /  10  10   5  10
SANTA ROSA......................  76  39  73  41 /   0   0   0   5
TUCUMCARI.......................  76  42  69  39 /   0   5   0  10
FORT SUMNER.....................  78  43  73  44 /   0   0   0   5
CLOVIS..........................  77  44  71  42 /   0   0   0   5
PORTALES........................  78  43  75  43 /   0   0   0   5
ROSWELL.........................  83  47  77  44 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ011.

&&

43/SHY
Hazardous weather outlook, Apr 7, 5:50 AM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT MON APR 7 2008

NMZ001>021-026-081200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MDT MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM TODAY FOR THE CENTRAL
HIGH PLAINS AND ESTANCIA VALLEY. A RED FLAG WARNING IS ALSO IN
EFFECT FOR ALL OF CENTRAL AND NORTH NEW MEXICO TODAY FOR THE SAME
TIME PERIOD. LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS IN THESE
AREAS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO
THE LATEST RED FLAG WARNING STATEMENT FROM THE NATIONAL WEATHER
SERVICE IN ALBUQUERQUE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINDS MAY AGAIN BE STRONG ENOUGH AND RELATIVE HUMIDITIES LOW ENOUGH
TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL
AND EAST CENTRAL NEW MEXICO AGAIN WEDNESDAY AND
THURSDAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:50 AM MDTWind AdvisoryABQ16 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.